MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160904
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device investigation details.Visual analysis revealed electrodes lifted and had a plastic attached in the splines.A fourier transform infrared spectroscopy was performed and revealed that the plastic attached in the splines was polytetrafluoroethylene (pt-fe).A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The pt-fe and lifted electrode observed could be related to the event reported by the customer, therefore, the complaint was confirmed.The pt-fe in the spline and bent and lifted electrode could be related to the manipulation of the device with a sheath during the procedure, however, this could not be conclusively determined.The instructions for use contain the following recommendations: the catheter is recommended for use with an 8.5 f guiding sheath because the distal spines may be damaged if used with a sheath that is not compatible.Do not use the catheter in conjunction with a transseptal sheath featuring side holes larger than 1.25 mm in diameter; do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded back toward the handle.Collapse the spines together using the insertion tube prior to insertion; do not pre-bend the catheter.Excessive bending or kinking of the catheter shaft or spines may damage lead wires and cause loss of electrode function; do not use excessive force to advance or withdraw the catheter through the guiding sheath if resistance is encountered.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
Initially, it was reported that a patient underwent an atrial fibrillation afib ¿ persistent ablation procedure with a vizigo and after finishing the procedure without any incidences or abnormal events, all catheters and sheaths were removed from the patient's body and it was noticed that a strange thread of some kind of plastic material was wrapped around and hanging from the base of the splines of the octaray catheter.The physician did not experience any difficulty or abnormalities in the handling during the case.The catheter was used in the left atrium (la) via a vizigo sheath, which unfortunately was already discarded and not available for return.No patient consequences have been observed so far.With the initial information available, this event was assessed as mdr reportable against vizigo and an initial 3500a report was submitted to the fda on 29-oct-2025 under report#: 2029046-2025-03614.However, the octaray device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and fourier transform infrared spectroscopy (ft-ir) of the returned device were performed.Visual analysis revealed electrodes lifted and had a plastic attached in the splines.This finding is mdr reportable.

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23844355
Report Number2029046-2025-04221
Device Sequence Number15942327
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public(01)10846835021233(11)250627(17)260626(10)31699739L
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Catalogue NumberD160904
Device Lot Number31699739L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIZIGO SHEATH.
Patient SexUnknown